Tags

,

Valium

I suffered a nervous breakdown about three months ago.

My Psychiatrist immediately put me on a moderately high dose of Valium which proved to be highly effective. A month ago she decided that I was well enough to come off it.

Valium is a highly addictive drug. As a retired Registered Nurse I was aware of this and mindful of it too but stuck to my Psychiatrists instructions. I had to be weaned off the drug at the rate of half a tablet a week. Having been on and off lower doses of Valium over the years I didn’t give it much of a thought as I was feeling well. ‘No problem’ I thought. What I didn’t take into account was that my previous doses were lower and shorter in duration.

For the first two days nothing happened but by day three things started going pear-shaped. I began to feel nauseous. My muscles began to feel stiff and ache. By day four the worst withdrawal symptoms developed. I couldn’t sleep and my mind raced. My racing mind is distracting me from everything. I can’t focus on anything for more than ten minutes at a time and carrying out a conversation of any great length is impossible. My racing mind is making me feel like I am going crazy and losing my mind.

By day five the symptoms diminish but I know that in two days I am going to have to reduce my dose by another half a  tablet and go through the whole nightmare again.

As I sit here writing it is two days before I reduce my dose and go through the aforementioned nightmare again….’one last time,’ I keep telling myself.

Wish me luck.

 

 

Advertisements